Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Monodromy of rank 2 twisted hitchin systems and real character varieties
Author: Baraglia, D.
Schaposnik, L.
Citation: Transactions of the American Mathematical Society, 2018; 370(8):5491-5534
Publisher: American Mathematical Society
Issue Date: 2018
ISSN: 0002-9947
Statement of
David Baraglia and Laura P. Schaposnik
Abstract: We introduce a new approach for computing the monodromy of the Hitchin map and use this to completely determine the monodromy for the moduli spaces of L-twisted G-Higgs bundles for the groups G = GL(2,C), SL(2,C), and PSL(2,C). We also determine the Tate-Shafarevich class of the abelian torsor defined by the regular locus, which obstructs the existence of a section of the moduli space of L-twisted Higgs bundles of rank 2 and degree deg(L) +1. By counting orbits of the monodromy action with Z2-coefficients, we obtain in a unified manner the number of components of the character varieties for the real groups G = GL(2,R), SL(2,R), PGL(2,R), PSL(2,R), as well as the number of components of the Sp(4,R) and SO₀(2, 3)-character varieties with maximal Toledo invariant. We also use our results for GL(2,R) to compute the monodromy of the SO(2, 2) Hitchin map and determine the components of the SO(2, 2) character variety.
Description: Article electronically published on February 28, 2018
Rights: ©2018 American Mathematical Society
DOI: 10.1090/tran/7144
Grant ID:
Appears in Collections:Aurora harvest 8
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.